Alert archive / New Mexico / Flash Flood Warnings in 2019
Flash Flood Warning 15, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 1, 2019, 12:54 PM MST for Cibola County, New Mexico. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2019, 12:54 PM MST (19:54 UTC)
- Expired
- Aug 1, 2019, 2:45 PM MST
- In force
- 111 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Cibola County, NM
The radar
The Albuquerque radar (KABX), 81 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2133 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
757
WGUS55 KABQ 011954
FFWABQ
NMC006-012145-
/O.NEW.KABQ.FF.W.0015.190801T1954Z-190801T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
154 PM MDT Thu Aug 1 2019
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
Central Cibola County in west central New Mexico...
* Until 345 PM MDT.
* At 150 PM MDT, Doppler radar indicated persistent thunderstorms
producing moderate to heavy rain over parts of the Acoma Indian
Reservation. One to two inches of rain have already fallen, and
additional rainfall is likely through 230 PM MDT. Flash flooding
is expected to begin shortly.
* Some locations that will experience flooding include...
Areas west of Acoma Pueblo and southwest of Skyline-Ganipa. In
addition, flooding may impact portions of Route 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Both localized and distant heavy rainfall will create sudden and
dangerous flows in arroyos and over low water crossings.
&&
LAT...LON 3502 10771 3485 10778 3479 10774 3479 10768
3494 10755 3505 10759 3506 10764
$$
DPorter2 follow-up statements
709
WGUS75 KABQ 012053
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
253 PM MDT Thu Aug 1 2019
NMC006-012145-
/O.CON.KABQ.FF.W.0015.000000T0000Z-190801T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cibola-
253 PM MDT Thu Aug 1 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR
CENTRAL CIBOLA COUNTY...
At 249 PM MDT, Doppler radar indicated the moderate to heavy rains
have diminished over the warned area; however, significant runoff is
still likely occurring. As a result, flash flooding remains a threat
through 345 PM MDT. Additional storms may move into the region this
afternoon, aggravating the flood threat.
Some locations that will experience flooding include...
Areas west of Acoma Pueblo and southwest of Skyline-Ganipa. In
addition, flooding may impact portions of Route 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Both localized and distant heavy rainfall will create sudden and
dangerous flows in arroyos and over low water crossings.
&&
LAT...LON 3502 10771 3485 10778 3479 10774 3479 10768
3494 10755 3505 10759 3506 10764
$$
DPorter824
WGUS75 KABQ 012143
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
343 PM MDT Thu Aug 1 2019
NMC006-012152-
/O.EXP.KABQ.FF.W.0015.000000T0000Z-190801T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cibola-
343 PM MDT Thu Aug 1 2019
...THE FLASH FLOOD WARNING FOR CENTRAL CIBOLA COUNTY WILL EXPIRE AT
345 PM MDT...
The heavy rain has ended. Significant flooding is no longer expected
to pose a threat at this time; however, high water flows will remain
a concern in the arroyos through late afternoon. Please continue to
heed any remaining road closures.
LAT...LON 3502 10771 3485 10778 3479 10774 3479 10768
3494 10755 3505 10759 3506 10764
$$
DPorterWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 10:25 AM MST, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 1, 10:25 AM MST, 2 hours 29 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1125 AM MDT Thu Aug 1 2019 .AVIATION... 18Z TAF CYCLE The axis of monsoon moisture will creep eastward today and lead to a larger crop of SHRA/TSRA compared to Wednesday. Storm motion will be northeast around 15 kt. A direct hit with any storms will be capable of producing brief MVFR cigs/vsbys in heavy rainfall, small hail, gusty outflow winds and frequent lightning. A convective outflow is likely to propagate eastward into the Rio Grande Valley by 23Z which will help develop additional SHRA/TSRA within central NM thru the evening. Guyer && .PREV DISCUSSION...340 AM MDT Thu Aug 1 2019... .SYNOPSIS... Monsoon moisture increases across the western half of the state today with good chances for afternoon and evening thunderstorms. A front moving in from the northeast will help share the wealth and bring thunderstorms, some of them strong, to the northeast third of the state on Friday. Drier air begins working in from west Texas on Saturday, limiting chances for showers and storms across northeast New Mexico. Showers and thunderstorms will favor central and western areas on Sunday, possibly shifting to eastern areas early next week. High temperatures will remain above average for early August. && .DISCUSSION... Four Corners' high shifts eastward over the Texas panhandle today, just enough to allow moisture to increase from the south along and west of the central mountain chain. Scattered coverage is expected, mainly west of the RGV during the afternoon. A backdoor front drops into northeast NM late tonight into Friday morning, resulting in scattered to numerous showers and thunderstorms, some of them strong, to the northeast third of the state while scattered showers and storms are forecast outside of far northwest and southeast areas. Flash flooding will be a major concern on Friday afternoon and evening, especially for the Ute Park burn scar. Storm motion is forecast at around 5 mph over northeast NM and with precipitable water (PWAT) values near daily records, torrential rainfall is possible if not likely over the northeast third of the state. Main forecast challenge on Saturday is how much very dry air gets entrained in the Four Corners' high circulation from the east. Most models shut down convection across the northeast third Saturday while the stronger storms shift to western and especially southwest NM. GFS keeps isolated activity over the northeast highlands but it's tough to see updrafts surviving single digit relative humidity mid- level air. Models are in better agreement for Sunday, shutting down convection over the eastern plains Sunday with scattered to numerous showers and thunderstorms anticipated central and west. Flash flooding will once again be a concern given the slow storm motion and near record if not record level PWATs. Forecast confidence diminishes for early next week with global models at odds as to how the Four Corners' evolves. As is typical this time of year, the models struggle with how to handle a warm-core upper- level wave/low over NM during the weekend and as a result, differ on where the high re-establishes early next week. Models agree that low- level moisture will remain in place through next week but differ on on storm motion and coverage. With low-level moisture hanging in, mountain locations will of course be favored for afternoon convection. 33 && .FIRE WEATHER... The upper high will wobble around the state and remain over the region for the foreseeable future, but PWATs will trend up as a backdoor front moves southwest across the area late Friday through Saturday. This will result in an increase in coverage of wetting storms and humidity recovery improving to good/excellent areawide. Daytime temperatures will trend down closer to normal over the weekend due to an increase in cloud cover and rain-cooling, but will trend back up going into the middle of next week as the upper high moves back directly overhead. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 1, 2:44 AM MST, 10 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 344 AM MDT Thu Aug 1 2019 NMZ501>540-021130- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 344 AM MDT Thu Aug 1 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will be capable of producing heavy rainfall later today, mainly over western New Mexico where localized areas of flash flooding may occur. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered to numerous showers and thunderstorms will favor northeast New Mexico Friday where localized very heavy rainfall is likely. The Ute Park burn scar will be the most vulnerable as slow storm motion combines with near record moisture levels. Scattered thunderstorm coverage is expected elsewhere on Friday. The favored area for flash flooding shift to central and western NM during the weekend. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:56 PM MST | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 94 min |
| Aug 1, 10:50 AM MST | Areal Flood Advisory | ABQ | Santa Fe, Torrance | 85 min |
| Aug 1, 12:15 PM MST | Areal Flood Advisory | ABQ | Cibola | 90 min |
| Aug 1, 2:20 PM MST | Special Weather Statement | ABQ | Catron | 25 min |
| Aug 1, 2:40 PM MST | Areal Flood Advisory | ABQ | Catron | 80 min |
Nearby
Flash Flood Warnings in New Mexico, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.